Eosinophilic Granulomatosis with Polyangiitis that Manifested after Administration of Benralizumab in a Patient with Refractory Recurrent Bronchial Asthma
Abstract
A 73-year-old woman with bronchial asthma presented with a rash and peripheral neuropathy. Since 21 years old, her asthma had been treated with glucocorticoids. Benralizumab had been introduced six years ago, and glucocorticoids were discontinued one year later. Bronchial asthma had been in remission for 5 years. On admission, urinalysis findings were mildly abnormal, myeloperoxidase-specific antineutrophil cytoplasmic antibody was positive, and eosinophilia was observed. A renal biopsy showed signs of mild necrotizing vasculitis with eosinophilia. Eosinophilic granulomatosis with polyangiitis (EGPA) was diagnosed. Benralizumab was discontinued, glucocorticoids were restarted, and mepolizumab was administered. Since then, the EGPA and asthma have not recurred.
Fields of Study & Subjects
Vasculitis and related conditions
Eosinophilic Disorders and Syndromes
Eosinophilic Esophagitis
Publication details
- Journal / source
- Internal Medicine
- Publisher
- Japanese Society of Internal Medicine
- Volume
- 65
- Issue
- 10
- Pages
- 1372–1376
- Publication date
- 14 May 2026
- Language
- EN